MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM TOTAL HCG (THCG) ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a discordant elevated atellica im total hcg result for one patient.The initial result was reported to the physician, who did not question the result.The sample was remeasured on the same atellica im system and another atellica im system, and the results were lower.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant atellica im total hcg result.
 
Additional Manufacturer Narrative
The customer from united states obtained a discordant elevated atellica im total hcg result for one patient.The initial result was reported to the physician, who did not question the result.The sample was remeasured on the same atellica im system and another atellica im system, and the results were lower.The interpretation of results section of the atellica im total hcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00037 was filed on feb 21, 2023 reporting the united states customer obtained a discordant elevated atellica im total hcg result for one patient.The initial result was reported to the physician, who did not question the result.The sample was remeasured on the same atellica im system and another atellica im system, and the results were lower.Additional information - mar 20, 2023 sample and reagent trace files were provided for sid# (b)(6) which resulted on (b)(6) 2023.Review of the reagent trace file did not show evidence of a hardware issue impacting delivery of the thcg reagents.The sample trace for sid#(b)(6) passed specification and did not show evidence of a sample probe issue impacting the sample aspiration/dispense.Additional information - mar 31, 2023 the customer reported falsely elevated non-reproducible patient results on atellica im total hcg (thcg) reagent lot 346.The sample was tested on (b)(6) 2023.The sample was initially high at 184.3 miu/ml and repeated significantly lower at 2.6 miu/ml.The lower repeat values were believed to be accurate.Nothing abnormal was noted with the appearance of the sample.Thcg reagent lot 346 calibration was valid and biorad qc lot 85320 resulted within range on both days of testing.Sample and reagent trace files were provided for the sample tested on (b)(6) 2023.Review of the reagent trace file did not show evidence of a hardware issue impacting delivery of the thcg reagents.The sample trace passed specification and did not show evidence of a probe issue impacting the sample aspiration and/or dispense.Service was also dispatched for this issue and a total service call was performed.The engineer replaced the wash ring ionizer but no other abnormalities were found.The customer continues to run thcg reagent lot 346 without any further concerns.Based on the available information, the cause of the discordant results is consistent with preanalytical variables and/or sample handling issues.No potential product issue is observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG) ASSAY
Common Device Name
TOTAL HCG (THCG) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16410147
Report Number1219913-2023-00037
Device Sequence Number11594958
Product Code JHI
UDI-Device Identifier00630414600031
UDI-Public00630414600031
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K172322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2023
Device Model NumberN/A
Device Catalogue Number10995690
Device Lot Number346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown